Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2014, 2:09 PM EDT for Burke County, Richmond County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 2:09 PM EDT (18:09 UTC)
- Expired
- Jun 11, 2014, 3:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA
The radar
The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:09 PM EDT | HAIL 0.75 | Keysville, GA | BURKE COUNTY EM REPORTED DIME SIZE HAIL IN KEYSVILLE LASTING 5 MINUTES. |
| Jun 11, 2:11 PM EDT | TSTM WND DMG | Keysville, GA | KEYSVILLE POST OFFICE REPORTED SEVERAL LIMBS DOWN, SOME LARGE, ALONG WITH NEAR DIME SIZE HAIL ALONG MARTIN LUTHER KING JR. ROAD. TSTM WND DMG DURATION 2 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS52 KCAE 111809
SVRCAE
GAC033-245-111900-
/O.NEW.KCAE.SV.W.0057.140611T1809Z-140611T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
209 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 300 PM EDT
* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF HEPHZIBAH TO 6
MILES WEST OF MIDVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF FORT GORDON TO 22 MILES WEST OF MILLEN...AND MOVING
EAST AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAYNESBORO...
MIDVILLE...HEPHZIBAH...FORT GORDON AND AUGUSTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL AT
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3283 8232 3293 8228 3308 8230 3323 8224
3331 8234 3333 8234 3354 8203 3349 8199
3344 8192 3341 8192 3341 8195 3338 8193
3337 8195 3335 8194 3325 8185 3295 8191
3291 8209 3281 8215 3280 8222
TIME...MOT...LOC 1809Z 255DEG 8KT 3329 8220 3282 8232
$$1 follow-up statement
566
WWUS52 KCAE 111839
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EDT WED JUN 11 2014
GAC033-245-111900-
/O.CON.KCAE.SV.W.0057.000000T0000Z-140611T1900Z/
RICHMOND GA-BURKE GA-
239 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR BURKE AND RICHMOND COUNTIES...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM AUGUSTA TO MIDVILLE...OR
ALONG A LINE EXTENDING FROM MARTINEZ TO 16 MILES WEST OF MILLEN...
MOVING EAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL US
AT CAEWX@NOAA.GOV
TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3283 8232 3293 8228 3308 8230 3323 8224
3331 8234 3333 8234 3354 8203 3349 8199
3344 8192 3341 8192 3341 8195 3338 8193
3337 8195 3335 8194 3325 8185 3295 8191
3291 8209 3281 8215 3280 8222
TIME...MOT...LOC 1839Z 255DEG 8KT 3349 8205 3284 8222
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:05 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 11, 2:05 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 205 PM EDT WED JUN 11 2014 .SYNOPSIS... EXPECT INCREASED RAIN CHANCES AS AN UPPER TROUGH APPROACHES THE REGION FROM THE WEST...AND ATMOSPHERIC MOISTURE INCREASES. WEAK UPPER TROUGHINESS AND SUFFICIENT ATMOSPHERIC MOISTURE WILL PROVIDE CONTINUED CHANCES OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH EARLY NEXT WEEK...WITH NEAR NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... MOISTURE HAS BEEN INCREASING THROUGH THE MORNING AND SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE WESTERN PART OF THE CWA AS OF 17Z. EXPECT THIS TREND TO CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING WITH SHOWER AND THUNDERSTORM ACTIVITY OVERSPREADING MOST OF THE CWA. CURRENTLY HAVE POPS IN THE 50 TO 60 PERCENT RANGE. MAY HAVE TO INCREASE THESE TO ACCOUNT FOR LINEAR CONVECTION MOVING EAST ACROSS THE AREA. SEVERE PARAMETERS HAVE BECOME MORE FAVORABLE FOR SEVERE WEATHER THAN WAS ORIGINALLY FORECAST BY THE MODELS WITH SB LI/S IN THE -6 TO -7 RANGE AND THE CRAVEN/BROOKS SIG SEVERE PARAMETER IN THE 20000 TO 30000 RANGE JUST AHEAD OF THE DEVELOPING LINE. MAIN THREAT WILL BE WINDS. ALSO WITH PW VALUES GREATER THAN 1.8 IN AND SOME TRAINING OCCURRING...LOCALIZED FLOODING IS POSSIBLE. HI-RES MODELS HAVE CONVECTION DISSIPATING AFTER 00Z WITH ONLY SCT TO WIDELY SCATTERED SHOWERS OR THUNDERSTORMS THROUGH THE REMAINDER OF THE NIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THE MAIN UPPER LOW CONTINUES TO WEAKEN AND MOVE EASTWARD TOWARDS THE REGION THURSDAY INTO FRIDAY. THE MAIN TROUGH MOVES EAST FRIDAY...BUT WILL QUICKLY BE REPLACE WITH A SECOND TROUGH DROPPING INTO THE REGION. THIS WILL CONTINUE TO KEEP UNSETTLED CONDITIONS IN THE FORECAST. THERE SHOULD STILL BE ENOUGH LOW-LEVEL MOISTURE AND INSTABILITY IN THE AFTERNOON HOURS TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS BOTH DAYS. ACTIVITY SHOULD DIMINISH LATE IN THE EVENING HOURS. AFTERNOON HIGHS THURSDAY ADVERTISED TO BE A FEW DEGREES COOLER UNDER THE UPPER LOW...MAINLY DUE TO THE INCREASE IN CLOUD COVER ASSOCIATED WITH THE LOW. TEMPS THURSDAY IN THE MIDDLE TO UPPER 80S. FOR FRIDAY READINGS SHOULD ONCE AGAIN BE ABLE TO CLIMB TO AROUND 90. OVERNIGHT LOWS FALLING INTO THE MIDDLE TO UPPER 60S BOTH NIGHTS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... LONGER RANGE MODELS NOW SHOWING THE REGION SANDWICHED BETWEEN UPPER RIDGING OFF THE SOUTHEASTERN COAST AND WEAK RIDGING ACROSS THE SOUTHERN MISSISSIPPI VALLEY. THIS KEEPS A WEAK UPPER TROUGH OVER THE AREA INTO THE FIRST PART OF NEXT WEEK. BY MID- WEEK...DEEPER TROUGH TAKES HOLD IN THE WESTERN STATES...HELPING TO BUILD A WEAK RIDGE ACROSS THE EAST. STILL MUCH UNCERTAINTY WITH POPS THROUGH THE PERIOD. WOULD EXPECT TYPICALLY SUMMER PATTERN OF DIURNAL CONVECTION. NEAR CLIMO TEMPS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE CWA THIS AFTERNOON. HAVE TEMPO MVFR IN TAFS AT AGS AND DNL BETWEEN 18Z AND 22Z AND BETWEEN 20Z AND 00Z AT OGB...CAE...AND DNL. IT IS POSSIBLE THAT VIS WILL VERY BRIEFLY GO TO IFR IN RAIN CORES THAT MOVE OVER THE TERMINAL BUT DID NOT GO THIS LOW IN THE TAF. CONVECTION WILL DISSIPATE AFTER 00Z WITH ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED DURING THE REMAINDER OF THE OVERNIGHT HOURS. HOWEVER...WITH INCREASED SURFACE MOISTURE DUE TO THE RAINFALL...FOG MAY BECOME AN ISSUE FROM AROUND 09Z THROUGH 13Z. WILL HAVE TO MONITOR WHERE THE RAIN FALLS AND HOW SKY CONDITIONS EVOLVE OVERNIGHT. THE 00Z AND 06Z TAF ISSUANCE SHOULD HAVE A BETTER HANDLE ON THIS POSSIBILITY. WIND WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST AT 10KTS OR LESS THROUGH THE PERIOD EXCEPT FOR HIGHER WIND SPEEDS AND GUSTS IN THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...SCATTERED THUNDERSTORMS EACH DAY MAY CAUSE BRIEF MVFR CIGS/VSBYS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 11, 4:20 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 420 AM EDT WED JUN 11 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 420 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS LIKELY THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE STORMS COULD REACH SEVERE LIMITS AND PRODUCE STRONG DAMAGING WIND GUSTS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 1:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
134 PM EDT WED JUN 11 2014
GAZ064-065-SCZ018-025-111830-
COLUMBIA-EDGEFIELD-MCCORMICK-RICHMOND-
134 PM EDT WED JUN 11 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
COLUMBIA...EDGEFIELD AND MCCORMICK COUNTIES THROUGH 230 PM EDT...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES EAST OF
PARKSVILLE TO FORT GORDON...MOVING NORTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDGEFIELD...AUGUSTA...EVANS...FORT GORDON...GROVETOWN...HARLEM AND
MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV AND
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3370 8231 3368 8227 3369 8223 3375 8225
3378 8230 3402 8224 3398 8219 3399 8213
3399 8205 3396 8204 3397 8191 3357 8195
3353 8201 3349 8199 3348 8197 3332 8198
3333 8233 3336 8230 3345 8237
TIME...MOT...LOC 1734Z 199DEG 15KT 3380 8207 3338 8219Local storm report, Jun 11, 2:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
206 PM EDT WED JUN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 3 WNW MURPHYS ESTATES 33.61N 81.99W
06/11/2014 M0.75 INCH EDGEFIELD SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL ON
THE EDGEFIELD SIDE OF NORTH AUGUSTA.
&&
NWS COLUMBIA SC
IRIS SYSTEMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:39 PM EDT | Special Weather Statement | CAE | Burke | 51 min |
| Jun 10, 11:29 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 61 min |
| Jun 10, 11:54 PM EDT | Severe Thunderstorm Warning | CAE | Columbia | 51 min |
| Jun 11, 12:19 AM EDT | Severe Thunderstorm Warning | CAE | Lincoln | 56 min |
| Jun 11, 1:34 PM EDT | Special Weather Statement | CAE | Columbia, Richmond | 56 min |
| Jun 11, 6:14 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.